Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 28, 2011, 2:41 PM CDT for Effingham County, Shelby County, Illinois. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 2:41 PM CDT (19:41 UTC)
- Expired
- May 28, 2011, 3:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 50.0 mph
Counties Effingham County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 110 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 3:03 PM CDT | HAIL 1 | Oconee, IL | |
| May 28, 3:20 PM CDT | HAIL 1.25 | 2 E Lakewood, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS53 KILX 281941
SVRILX
ILC049-173-282045-
/O.NEW.KILX.SV.W.0124.110528T1941Z-110528T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 345 PM CDT.
* AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE. THIS STORM WAS LOCATED NEAR HILLSBORO...AND
MOVING EAST AT 55 MPH. IT WILL MOVE INTO SOUTHWEST SHELBY COUNTY
AROUND 255 PM...AND APPROACH NORTHWEST EFFINGHAM COUNTY SHORTLY
AFTER 3 PM.
* LOCATIONS IMPACTED INCLUDE...
LAKEWOOD...COWDEN...BEECHER CITY...SHUMWAY...STEWARDSON...OCONEE...
HERRICK...CLARKSBURG...MOCCASIN...MODE AND LAKE SARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3921 8882 3921 8904 3921 8913 3922 8914
3935 8914 3935 8858 3910 8858 3910 8881
TIME...MOT...LOC 1940Z 271DEG 46KT 3922 8940
WIND...HAIL <50MPH 2.50IN
$$
GEELHART4 follow-up statements
244
WWUS53 KILX 281954
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT SAT MAY 28 2011
ILC049-173-282045-
/O.CON.KILX.SV.W.0124.000000T0000Z-110528T2045Z/
SHELBY IL-EFFINGHAM IL-
254 PM CDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
EFFINGHAM AND SOUTHERN SHELBY COUNTIES UNTIL 345 PM CDT...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
NOKOMIS...MOVING EAST AT 55 MPH.
THE STORM WILL MOVE ALONG THE SHELBY AND FAYETTE COUNTY LINE...
AND REACH NORTHWEST EFFINGHAM COUNTY AROUND 315 PM.
LOCATIONS IMPACTED INCLUDE...
LAKEWOOD...COWDEN...BEECHER CITY...SHUMWAY...STEWARDSON...OCONEE...
HERRICK...CLARKSBURG...MOCCASIN...MODE AND LAKE SARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A LONG HISTORY OF PRODUCING LARGE DESTRUCTIVE HAIL.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A
STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3921 8882 3921 8904 3921 8913 3922 8914
3935 8914 3935 8858 3910 8858 3910 8881
TIME...MOT...LOC 1952Z 271DEG 46KT 3921 8920
WIND...HAIL <50MPH 2.50IN
$$
GEELHART857
WWUS53 KILX 282011
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT SAT MAY 28 2011
ILC049-173-282045-
/O.CON.KILX.SV.W.0124.000000T0000Z-110528T2045Z/
SHELBY IL-EFFINGHAM IL-
311 PM CDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
EFFINGHAM AND SOUTHERN SHELBY COUNTIES UNTIL 345 PM CDT...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF LAKEWOOD...OR 14 MILES
SOUTHWEST OF SHELBYVILLE...MOVING EAST AT 50 MPH.
AT 303 PM...1 INCH DIAMETER HAIL WAS REPORTED AT OCONEE.
LOCATIONS IMPACTED INCLUDE...
LAKEWOOD...COWDEN...BEECHER CITY...SHUMWAY...STEWARDSON...
MOCCASIN...CLARKSBURG...MODE AND LAKE SARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3921 8882 3921 8905 3922 8909 3935 8904
3935 8858 3910 8858 3910 8881
TIME...MOT...LOC 2011Z 269DEG 41KT 3927 8897
WIND...HAIL <50MPH 1.50IN
$$
GEELHART325
WWUS53 KILX 282021
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT SAT MAY 28 2011
ILC049-282030-
/O.CAN.KILX.SV.W.0124.000000T0000Z-110528T2045Z/
EFFINGHAM IL-
321 PM CDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EFFINGHAM COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3922 8888 3935 8893 3935 8858 3922 8858
3921 8883
TIME...MOT...LOC 2020Z 266DEG 40KT 3929 8884
$$
ILC173-282045-
/O.CON.KILX.SV.W.0124.000000T0000Z-110528T2045Z/
SHELBY IL-
321 PM CDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SHELBY COUNTY UNTIL 345 PM CDT...
AT 318 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS
LOCATED NEAR COWDEN...OR 9 MILES SOUTH OF SHELBYVILLE...MOVING EAST
AT 45 MPH. THIS STORM HAS A LONG HISTORY OF PRODUCING HAIL OF QUARTER
TO TENNIS BALL SIZE.
LOCATIONS IMPACTED INCLUDE...
STEWARDSON...CLARKSBURG AND MODE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3922 8888 3935 8893 3935 8858 3922 8858
3921 8883
TIME...MOT...LOC 2020Z 266DEG 40KT 3929 8884
WIND...HAIL <50MPH 1.50IN
$$
GEELHART816
WWUS53 KILX 282041
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
341 PM CDT SAT MAY 28 2011
ILC173-282051-
/O.EXP.KILX.SV.W.0124.000000T0000Z-110528T2045Z/
SHELBY IL-
341 PM CDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SHELBY COUNTY
WILL EXPIRE AT 345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHELBY COUNTY UNTIL 415 PM.
LAT...LON 3922 8888 3935 8893 3935 8858 3922 8858
3921 8883
TIME...MOT...LOC 2041Z 266DEG 40KT 3930 8854
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:37 PM CDT, 4 minutes earlier.
Area forecast discussion, May 28, 2:37 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 237 PM CDT SAT MAY 28 2011 .DISCUSSION... ISSUED 220 PM CDT SAT MAY 28 2011 SHORT TERM...TONIGHT THROUGH TUESDAY MAIN FORECAST CONCERN CONTINUES TO BE COVERAGE OF CONVECTION TONIGHT NORTH OF THE WARM FRONT...AND ITS AFFECT ON HOW FAR NORTH THE BOUNDARY WILL PUSH ON SUNDAY. WARM FRONT AS OF 18Z WAS LOCATED ALONG THE MISSOURI/ARKANSAS BORDER WITH SCATTERED CONVECTION OCCURRING OVER EASTERN MISSOURI INTO CENTRAL ILLINOIS. EXPECT THESE CONDITIONS TO CONTINUE THROUGH THE OVERNIGHT HOURS AS THE WARM FRONT LIFTS NORTHWARD TOWARDS THE AREA. SOUNDINGS SHOWING SOME DECENT ELEVATED INSTABILITY PRESENT MOST AREAS TONIGHT WITH MOST UNSTABLE CAPES OF 1500-2000 J/KG ALONG WITH 0-6KM BULK SHEARS OF 50-60 KTS. MODELS ALSO DEPICTING PRECIP WATER VALUES OF 1.75 INCHES OVERNIGHT WITH THE LOW LEVEL JET AXIS ORIENTATED SW TO NE INTO CENTRAL IL. SOME OF THE STRONGER UPDRAFTS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND GUSTY WINDS...ALONG WITH TORRENTIAL RAINFALL WITH THE HIGHEST POPS ALONG AND NORTH OF INTERSTATE 72. THE AMOUNT OF COVERAGE AND INTENSITY OF THE OVERNIGHT CONVECTION WILL HAVE A SIGNIFICANT IMPACT AS TO HOW FAR NORTH THE WARM FRONT IS ABLE TO GET SUNDAY MRNG. WILL SPREAD AT LEAST CHANCE POPS FURTHER SOUTH DURING THE MORNING HOURS TO ACCOUNT FOR A SLOWER NORTHWARD TRACK TO THE WARM FRONT. ALL MODELS BUILD THE UPPER LEVEL RIDGE NORTHWARD LATER TOMORROW AS A STRONG UPPER LEVEL TROF SETTLES INTO THE WESTERN PORTION OF THE COUNTRY. THIS SHOULD CONTINUE TO EDGE THE WARM FRONT NORTH OUT OF OUR AREA...TAKING ANY LINGER RAIN CHANCES WITH IT BY AFTERNOON. AFTER THAT...VERY WARM WEATHER TO HOLD FOR THE REMAINDER OF THE FORECAST PERIOD WITH DAYTIME HIGHS SUNDAY IN THE MID TO UPPER 80S NORTH AND CENTRAL...TO THE LOWER 90S SOUTHEAST. EVERYONE SHOULD BE 90 DEGREES OR WARMER ON MONDAY. SHORTWAVE ENERGY FORECAST TO PUSH NE AROUND THE WESTERN PERIPHERY OF THE UPPER LEVEL RIDGE WILL DRAG A COLD FRONT ACROSS THE MISSOURI VALLEY LATE MONDAY/MONDAY NIGHT...AND THEN APPROACH THE AREA ON TUESDAY. WILL CONTINUE TO KEEP LOW CHANCE POPS ALONG THE BOUNDARY TUESDAY INTO TUESDAY NIGHT BUT LATEST ECMWF CONTINUES TO INDICATE MEAGER CONVERGENCE ALONG FRONT SO ABOUT THE ONLY THING GOING FOR IT IS THE FACT THE FRONT IS MOVING THRU DURING PEAK HEATING TIME. LONG TERM...WEDNESDAY THROUGH SATURDAY MEDIUM RANGE MODELS SUGGEST UPPER LEVEL RIDGE TO SLOWLY PUSH WESTWARD WITH TIME DURING THIS PERIOD WHICH WOULD PUT AT LEAST OUR NORTHERN COUNTIES IN MORE OF A NWLY FLOW AND PRONE TO MCS ACTIVITY. LATEST ECMWF IS THE SLOWEST IN RETROGRADING THE UPPER RIDGE TO THE WEST AND AS A RESULT...NOT SHOWING MUCH OF A CHANCE FOR CONVECTION IN OUR AREA UNTIL LATE THU AND AGAIN OVER THE WEEKEND. TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL DURING THIS PERIOD. SMITH && .AVIATION... ISSUED 1226 PM CDT SAT MAY 28 2011 CONVECTION RAPIDLY INCREASING ACROSS CENTRAL ILLINOIS THE LAST COUPLE HOURS. ON THE UP SIDE...CEILINGS HAVE RAPIDLY BEEN MOVING UP TO THE VFR RANGE BEHIND THE STORMS...BUT WILL LIKELY BE TEMPORARY MVFR CONDITIONS AS THE STORMS PASS. GIVEN THE FREQUENCY THAT CONVECTION IS EXPECTED THROUGH TONIGHT...HAVE ATTEMPTED TO TIME A COUPLE DRY PERIODS THIS EVENING...PRIMARILY FROM KSPI-KDEC. WILL NEED TO WATCH FOR SOME MVFR CEILINGS/VISIBILITIES OVERNIGHT. CONDITIONS IMPROVING EVERYWHERE SUNDAY MORNING...BEHIND A WARM FRONT PUSHING OUT OF THE AREA. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 28, 11:43 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT SAT MAY 28 2011 ILZ027>031-036-037-040-041-047-049-050-291100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...ALONG AND WEST OF THE ILLINOIS RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY MORNING...PRIMARILY IN AREAS WEST AND NORTH OF PEORIA...BEFORE SHIFTING FURTHER NORTH INTO THE SOUTHERN GREAT LAKES BY AFTERNOON. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY BETWEEN 3 PM AND 8 PM. ACTIVATION MAY BE REQUIRED AGAIN AFTER MIDNIGHT. ILZ038-042-043-048-051>053-061-291100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-SANGAMON-SHELBY- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER MIDNIGHT. ILZ044>046-054>057-291100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MINOR FLOODING ALONG EASTERN PORTIONS OF THE SANGAMON RIVER WILL SUBSIDE BY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER MIDNIGHT. ILZ062-063-066>068-071>073-291100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...AS A WARM FRONT LIFTS NORTHWARD TOWARD THE AREA. WHILE A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL...THE PRIMARY SEVERE WEATHER THREAT WILL BE NORTH OF I-70. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING WILL SUBSIDE ALONG THE LITTLE WABASH RIVER AT CLAY CITY BY SUNDAY NIGHT. MEANWHILE...FLOODING WILL CONTINUE ALONG THE WABASH RIVER FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. GEELHART
In the hours before
Special weather statement, May 28, 1:47 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
147 PM CDT SAT MAY 28 2011
ILZ047>051-281930-
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
147 PM CDT SAT MAY 28 2011
...SIGNIFICANT WEATHER ADVISORY CONTINUES FOR CASS...MENARD...
MORGAN...SCOTT AND SANGAMON COUNTIES UNTIL 230 PM CDT...
AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO LINES OF STRONG THUNDERSTORMS...ONE ALONG THE CASS AND MENARD
COUNTY BORDER SOUTH TO NEAR ALEXANDER...AND THE OTHER FROM CHAPIN
SOUTH TO MANCHESTER. THESE STORMS ARE MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND INTENSE LIGHTNING...IS EXPECTED
WITH THESE STORMS.
PEOPLE IN CASS...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3980 9060 3982 9058 3988 9059 3992 9054
3994 9054 3998 9051 4012 8971 3954 8965
3953 9058 3954 9058 3970 9065
TIME...MOT...LOC 1823Z 253DEG 42KT 3982 9066 3951 9065
GEELHARTSpecial weather statement, May 28, 2:02 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CDT SAT MAY 28 2011
ILZ042-043-048-051-053-281945-
DE WITT-LOGAN-MACON-MENARD-SANGAMON-
202 PM CDT SAT MAY 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...NORTHEASTERN MENARD...
NORTHEASTERN SANGAMON...NORTHERN MACON AND SOUTHERN LOGAN COUNTIES
UNTIL 245 PM CDT...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS FROM CHESTNUT SOUTHWEST TO
MECHANICSBURG...AND ANOTHER LINE OF STRONG STORMS FROM JUST EAST OF
PETERSBURG SOUTH TO FARMINGDALE. THESE STORMS ARE MOVING EAST AT
55 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS...AS WELL AS INTENSE
LIGHTNING.
PEOPLE IN DE WITT...LOGAN...MACON...MENARD AND SANGAMON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4015 8963 4012 8961 4015 8960 4028 8876
3984 8875 3979 8914 3982 8918 3981 8922
3983 8925 3977 8931 3972 8969 4014 8971
TIME...MOT...LOC 1900Z 249DEG 49KT 3998 8919
GEELHARTLocal storm report, May 28, 2:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
208 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 2 E JACKSONVILLE 39.73N 90.20W
05/28/2011 M1.75 INCH MORGAN IL CO-OP OBSERVER
&&
BOUSLEYLocal storm report, May 28, 2:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
213 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL WINCHESTER 39.63N 90.46W
05/28/2011 E0.88 INCH SCOTT IL TRAINED SPOTTER
&&
BOUSLEYLocal storm report, May 28, 2:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.00 INCH SANGAMON IL MESONET
REPORT OF 1 INCH HAIL SOUTHWEST SIDE OF SPRINGFIELD NEAR
THE MALL
&&
BOUSLEYLocal storm report, May 28, 2:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL WINCHESTER 39.63N 90.46W
05/28/2011 E0.88 INCH SCOTT IL TRAINED SPOTTER
0155 PM HAIL 2 E JACKSONVILLE 39.73N 90.20W
05/28/2011 M1.75 INCH MORGAN IL CO-OP OBSERVER
0227 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.00 INCH SANGAMON IL MESONET
REPORT OF 1 INCH HAIL SOUTHWEST SIDE OF SPRINGFIELD NEAR
THE MALL
0232 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.75 INCH SANGAMON IL TRAINED SPOTTER
NORTHWEST SIDE OF SPRINGFIELD
0235 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.50 INCH SANGAMON IL TRAINED SPOTTER
OCCURRED ON NORTH SIDE OF SPRINGFIELD.
&&
BOUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:25 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 65 min |
| May 28, 1:28 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 62 min |
| May 28, 1:47 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 43 min |
| May 28, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 38 min |
| May 28, 2:02 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, Macon, Sangamon | 43 min |
| May 28, 2:10 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Macon, Piatt | 35 min |
| May 28, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 33 min |
| May 28, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Douglas, Moultrie, Piatt | 46 min |
| May 28, 2:46 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 44 min |
| May 28, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 31 min |
| May 28, 3:09 PM CDT | Special Weather Statement | ILX | Logan, Menard | 51 min |
| May 28, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 47 min |
| May 28, 3:34 PM CDT | Special Weather Statement | ILX | Douglas | 56 min |
| May 28, 3:48 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 35 min |
| May 28, 3:58 PM CDT | Special Weather Statement | ILX | Stark | 62 min |
| May 28, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 38 min |
| May 28, 4:21 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 19 min |
| May 28, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 17 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.